Alert archive / Ohio / Special Weather Statements in 2011
Special Weather Statement, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this special weather statement at Mar 21, 2011, 4:21 PM EDT for Noble County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2011, 4:21 PM EDT (20:21 UTC)
- Expired
- Mar 21, 2011, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Pittsburgh, PA
County Noble County, OH
The radar
The Pittsburgh radar (KPBZ), 148 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 570 m²/s²
- 0-3 km storm-relative helicity
- 579 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
380
WWUS81 KPBZ 212021
SPSPBZ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
421 PM EDT MON MAR 21 2011
OHZ057-058-068-212045-
GUERNSEY OH-MUSKINGUM OH-NOBLE OH-
421 PM EDT MON MAR 21 2011
...THUNDERSTORMS PRODUCING HAIL...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
NOBLE...MUSKINGUM AND GUERNSEY...
AT 412 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER DUNCAN FALLS...MOVING EAST AT 45
MPH.
THESE STORMS HAVE A HISTORY OF PRODUCING HAIL TO ONE-HALF INCH IN
DIAMETER. WINDS GUSTS IN EXCESS OF 40 MPH ARE ALSO POSSIBLE.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
RURALDALE... PHILO... DUNCAN FALLS...
CHANDLERSVILLE... BRIDGEVILLE...
BLUE ROCK STATE PARK... HIGH HILL...
CUMBERLAND... BELLE VALLEY...
WOLF RUN STATE PARK... CALDWELL...
DUDLEY...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 3998 8189 3991 8133 3961 8135 3971 8165
3975 8165 3975 8180 3980 8194
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at Mar 21, 3:18 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Mar 21, 3:18 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 318 PM EDT MON MAR 21 2011 .SYNOPSIS... A FRONTAL BOUNDARY WILL PUSH SOUTHWARD THROUGH THE REGION TONIGHT AND THEN RETURN NORTH AS A WARM FRONT TUESDAY. SCATTERED SHOWERS MAINLY SOUTH OF I-70 TONIGHT WILL SPREAD NORTHWARD ACROSS THE REGION TUESDAY. SHOWERS WILL CONTINUE THROUGH LATE WEDNESDAY... WITH COLDER AIR MOVING BACK INTO THE OHIO VALLEY BY THURSDAY. && .NEAR TERM /THROUGH TUESDAY/... FRONTAL BOUNDARY ACROSS NORTHWEST PA AND NORTHERN OH WILL CONTINUE TO SAG SOUTHWARD INTO WEST VIRGINIA TONIGHT. KEPT SCATTERED POPS FOR SHOWERS TONIGHT AND ISOLATED THUNDERSTORMS EARLY TONIGHT SOUTH OF I-70. SHOWERS WILL SPREAD BACK NORTHEAST ACROSS THE FORECAST AREA ON TUESDAY AS THE SURFACE BOUNDARY PUSHES NORTHWARD AHEAD OF LOW APPROACHING FROM THE CENTRAL PLAINS. AREAL COVERAGE OF PRECIPITATION WILL INCREASE TO NUMEROUS BY LATE TUESDAY AFTERNOON. INCLUDED MENTION OF ISOLATED THUNDER IN FAR SOUTHERN ZONES DURING THE AFTERNOON. LEANED TEMPERATURES OVERNIGHT AND TUESDAY MORE TOWARD WARMER GFS MOS THAN NAM VALUES. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... SURFACE LOW IS PROGGED TO MOVE EAST ACROSS THE UPPER MS VALLEY EARLY WEDNESDAY AND THROUGH THE UPPER OH VALLEY WEDNESDAY AFTERNOON AND EVENING. FORECAST CATEGORICAL POPS NORTH TUESDAY NIGHT IN VICINITY OF SURFACE BOUNDARY AND LIKELY POPS SOUTH. ASSOCIATED COLD FRONT SHOULD MOVE EAST THROUGH THE FORECAST AREA WEDNESDAY AFTERNOON WITH COLDER AIR PUSHING SOUTHWARD WEDNESDAY NIGHT INTO THURSDAY. WENT WITH CATEGORICAL POPS WITH FRONTAL PASSAGE WEDNESDAY...TAPERING TO LIKELY WEDNESDAY NIGHT AND THEN SCATTERED RAIN/SNOW SHOWERS THURSDAY. LOCATIONS SOUTH OF PITTSBURGH SHOULD REMAIN ALL RAIN...WITH RAIN MIXING WITH AND GRADUALLY CHANGING TO SNOW NORTH BY LATE WEDNESDAY NIGHT. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... RESIDUAL RAIN/SNOW SHOWERS WILL DIMINISH THURSDAY EVENING AS LOW PRESSURE DEPARTS TO THE NORTHEAST. MAINLY DRY CONDITIONS WILL PREVAIL FRIDAY INTO SATURDAY UNDER DRY NW FLOW. ECMWF/GFS INTO A LITTLE BETTER AGREEMENT WITH A SYSTEM AFFECTING THE AREA FOR SATURDAY AFTN THROUGH SUNDAY. WITH TIMING/TRAJECTORY DIFFERENCES REMAINING BETWEEN THE MODELS...WILL USE LOW END CHANCE POPS FOR NOW. PRECIP IS PROGGED TO DECREASE FOR MONDAY AS THE SYSTEM EXITS. TEMPERATURES ABOUT 10 DEGREES BELOW NORMAL WILL PREVAIL. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... VFR WILL PREVAIL FROM BVI/PIT SOUTHWARD THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A FRONTAL BOUNDARY HANGING NEAR THE MASON DIXON LINE. THINK THE GREATEST COVERAGE WILL REMAIN SOUTH OF MGW...SO WILL USE A CB GROUP LATE THIS AFTN WITH NO TS MENTION. NORTH OF PIT...MVFR CIGS WILL PREVAIL THIS AFTN. FOR TNGT/TUESDAY...LOW LEVEL MOISTURE WILL POOL ACROSS THE ENTIRE REGION RESULTING IN CIGS LOWERING TO MVFR...WITH AREAS OF IFR POSSIBLE FOR FKL/DUJ OVERNIGHT INTO EARLY TUESDAY. AS THE FRONTAL BOUNDARY NUDGES BACK TO THE NORTH TUESDAY AFTN...CIGS WILL LIFT TO LOW END VFR TUESDAY AFTN...WITH INITIAL PRECIP REACHING ZZV BY 16-18Z...AND TO WV/PA PORTS LATE TUESDAY AFTN. WILL USE CB GROUPS FOR THE SHOWERS TUESDAY AFTN AS TS COVERAGE WILL BE ISOLATED TO SCATTERED. THE WARM FRONTAL BOUNDARY WILL LIFT NORTH OVER THE AREA TUESDAY NIGHT INTO WEDNESDAY...WITH THE SYSTEM'S COLD FRONT CROSSING THE REGION WEDNESDAY AFTN/EVENING. EXPECT WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS...ALONG WITH MVFR/AREAS OF IFR RESTRICTIONS WITH THE FRONTAL APPROACH AND CROSSING. WITH COLDER AIR PUSHING INTO THE REGION IN THE WAKE OF THE FRONT WEDNESDAY NIGHT/THURSDAY RESIDUAL SHOWERS WILL CHANGE OVER TO SNOW FOR MOST AREAS...WITH MVFR CONDITIONS CONTINUING THROUGH AT LEAST THURSDAY...AND POSSIBLY INTO FRIDAY WITH COLD NW FLOW STRATOCUMULUS. CONDITIONS WILL LIKELY IMPROVE TO VFR FOR FRIDAY NIGHT INTO SATURDAY UNDER LOW AMPLITUDE RIDGING...WITH ANOTHER SYSTEM PROGGED TO AFFECT THE AREA BY LATE SATURDAY WITH SHOWERS/RESTRICTIONS POSSIBLE. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Mar 21, 3:46 PM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 346 PM EDT MON MAR 21 2011 OHZ068-069-WVZ012-021>023-041-222000- NOBLE-MONROE-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 346 PM EDT MON MAR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO THIS EVENING. THE PRIMARY THREAT IS LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY. THE PRIMARY THREAT IS DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-OHZ039-040-048>050-057>059-PAZ029-031-075-076-WVZ002>004- 222000- GARRETT-TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH-MUSKINGUM- GUERNSEY-BELMONT-WASHINGTON-GREENE-FAYETTE-FAYETTE RIDGES-BROOKE- OHIO-MARSHALL- 346 PM EDT MON MAR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY. THE PRIMARY THREAT IS DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ041-PAZ007>009-013>016-020>023-073-074-WVZ001-222000- COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WESTMORELAND- WESTMORELAND RIDGES-HANCOCK- 346 PM EDT MON MAR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Mar 21, 2:35 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
235 PM EDT MON MAR 21 2011
OHZ057-211930-
MUSKINGUM OH-
235 PM EDT MON MAR 21 2011
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
MUSKINGUM...
AT 230 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 10 MILES WEST OF EAST
FULTONHAM...MOVING EAST AT 35 MPH. WIND GUSTS TO 45 MPH AND HAIL UP
TO ONE HALF INCH IN DIAMETER IS POSSIBLE WITH THE STORMS.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
EAST FULTONHAM... ZANESVILLE... CANNELVILLE...
DUNCAN FALLS... PHILO...
BLUE ROCK STATE PARK... CHANDLERSVILLE...
RURALDALE... HIGH HILL...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 3990 8216 3998 8194 3986 8169 3975 8169
3975 8176 3976 8206 3981 8208 3982 8217Special weather statement, Mar 21, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
421 PM EDT MON MAR 21 2011
OHZ057-058-068-212045-
GUERNSEY OH-MUSKINGUM OH-NOBLE OH-
421 PM EDT MON MAR 21 2011
...THUNDERSTORMS PRODUCING HAIL...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
NOBLE...MUSKINGUM AND GUERNSEY...
AT 412 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER DUNCAN FALLS...MOVING EAST AT 45
MPH.
THESE STORMS HAVE A HISTORY OF PRODUCING HAIL TO ONE-HALF INCH IN
DIAMETER. WINDS GUSTS IN EXCESS OF 40 MPH ARE ALSO POSSIBLE.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
RURALDALE... PHILO... DUNCAN FALLS...
CHANDLERSVILLE... BRIDGEVILLE...
BLUE ROCK STATE PARK... HIGH HILL...
CUMBERLAND... BELLE VALLEY...
WOLF RUN STATE PARK... CALDWELL...
DUDLEY...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 3998 8189 3991 8133 3961 8135 3971 8165
3975 8165 3975 8180 3980 8194The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 4:03 AM EDT | Special Weather Statement | PBZ | Allegheny, Armstrong, Fayette, Greene, Indiana, Jefferson and 2 more | 57 min |
| Mar 21, 3:42 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 63 min |
| Mar 21, 5:10 PM EDT | Special Weather Statement | PBZ | Greene | 65 min |
| Mar 21, 5:14 PM EDT | Special Weather Statement | PBZ | Washington | 61 min |
| Mar 21, 5:16 PM EDT | Special Weather Statement | PBZ | Westmoreland | 44 min |
| Mar 21, 6:05 PM EDT | Special Weather Statement | PBZ | Westmoreland | 55 min |
| Mar 21, 6:20 PM EDT | Special Weather Statement | PBZ | Fayette | 55 min |
| Mar 21, 6:25 PM EDT | Special Weather Statement | PBZ | Westmoreland | 65 min |
| Mar 21, 7:28 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 32 min |
| Mar 21, 2:35 PM EDT | Special Weather Statement | PBZ | Muskingum | 55 min |
| Mar 21, 6:37 PM EDT | Special Weather Statement | PBZ | Noble | 53 min |
| Mar 21, 4:25 AM EDT | Special Weather Statement | PBZ | Preston, Tucker | 35 min |
| Mar 21, 5:00 AM EDT | Special Weather Statement | PBZ | Marion, Preston, Tucker | 60 min |
| Mar 21, 4:34 PM EDT | Special Weather Statement | PBZ | Preston | 41 min |
| Mar 21, 6:15 PM EDT | Special Weather Statement | PBZ | Garrett | 60 min |
Nearby
Special Weather Statements in Ohio, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.